Follow-up: What caused severe swelling from Voluma? ER Drs couldn't answer nor the dr who administered it. Please help! (photo)

Update to first quest. Non plastics Drs cannot seem to help with this. I went in a week ago and received Voluma. Went to the ER yesterday blood work showed no infection and CT showed no cellulitis. They said maybe an infection and sent me off with Keflex. My question is, what caused the swelling of half of my face, redness, itching, and some numbness? I've received Voluma before w/o problems. Did the PA inject it too close to my eye? How long until swelling goes down and I can return to work?

Doctor Answers 3

Possible Injection from Voluma

I would recommend you returning to your treating physician for examination.  It appears as if you have an infection and you should be cultured and started on oral antibiotics.  Please keep us posted.  Best, Dr. Green

Voluma and Redness/Swelling

Id suggest reversing the filler, starting prednisone and antibiotics for now.  Then see how the area improves.  If there is any drainage, get it cultured.  Its likely there is a hematoma/bruise and some inflammation.  please see an expert. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Swelling

You may have an infection, you should see your injector or a plastic or an oculoplastic (eye) surgeon. It may be too early to see the infection on the CT scan, and it is not severe enough to show up on your blood tests.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.